Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 74, NWS Pueblo, CO

December 7, 202210 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Dec 7, 2022, 2:58 PM MST for 10 counties in Colorado. It took effect at Dec 8, 2022, 9:08 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2022, 2:58 PM MST (21:58 UTC)
In effect from
Dec 8, 2022, 9:08 AM MST
Expired
Dec 8, 2022, 5:00 PM MST
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WWUS85 KPUB 072158
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
258 PM MST Wed Dec 7 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM FOR THE PLAINS
EXCLUDING EL PASO COUNTY...

COZ228>237-081400-
/O.NEW.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
258 PM MST Wed Dec 7 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 231, 232, 233, 234, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 5 PM MST Thursday.

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 
  233, 234, 235, 236 and 237.

* Timing...

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Temperatures...In the lower 50s.

* Impacts...Fires could spread rapidly in gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
224 
WWUS85 KPUB 072206
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
306 PM MST Wed Dec 7 2022

COZ228>237-081415-
/O.CON.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
306 PM MST Wed Dec 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 
237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 5 PM MST Thursday.

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 
  233, 234, 235, 236 and 237.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Temperatures...In the lower 50s.

* Impacts...Fires could spread rapidly in gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
196 
WWUS85 KPUB 081025
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
325 AM MST Thu Dec 8 2022

COZ226-227-090000-
/O.EXA.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
325 AM MST Thu Dec 8 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 226 AND 227...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM this morning to 5 PM MST this afternoon.

* Affected Area...Fire Weather Zones 226 and 227.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229-230-233-090230-
/O.NEW.KPUB.FW.A.0058.221209T1900Z-221210T0100Z/
/O.CON.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
325 AM MST Thu Dec 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 229, 230, AND 233...

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND
233...

The National Weather Service in Pueblo has issued a Red Flag 
Warning for gusty winds and low relative humidity, which is 
in effect from 11 AM this morning to 5 PM MST this afternoon. 
A Fire Weather Watch has also been issued for gusty winds and low
relative humidity, which is in effect for Friday afternoon.

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Today, Southwest 20 to 30 mph with gusts up to 50 mph.
  On Friday, southwest 15 to 25 mph with gusts up to 40 mph. 

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ228-231-232-234>237-090000-
/O.CON.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/
Pueblo County Including Pueblo-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
325 AM MST Thu Dec 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 228, 231, 232, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 228, 231, 232, 234, 235, 
  236 and 237.

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
100 
WWUS85 KPUB 081608
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
908 AM MST Thu Dec 8 2022

COZ229-230-233-090815-
/O.EXT.KPUB.FW.W.0074.221208T1608Z-221209T0000Z/
/O.CON.KPUB.FW.A.0058.221209T1900Z-221210T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
908 AM MST Thu Dec 8 2022

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
229, 230, AND 233... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 
230, AND 233...

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ226>228-231-232-234>237-090000-
/O.EXT.KPUB.FW.W.0074.221208T1608Z-221209T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
908 AM MST Thu Dec 8 2022

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
226, 227, 228, 231, 232, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 231, 232, 
  234, 235, 236 and 237.

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
623 
WWUS85 KPUB 082222
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
322 PM MST Thu Dec 8 2022

COZ229-230-233-091430-
/O.UPG.KPUB.FW.A.0058.221209T1900Z-221210T0100Z/
/O.NEW.KPUB.FW.W.0075.221209T1900Z-221210T0100Z/
/O.CON.KPUB.FW.W.0074.000000T0000Z-221209T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
322 PM MST Thu Dec 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 229, 230, AND 233... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 6 PM MST Friday. The Fire Weather Watch is no 
longer in effect.

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Temperatures...In the upper 30s.

* Impacts...Any fires that start may spread rapidly with gusty 
  winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>228-231-232-234>237-090000-
/O.CON.KPUB.FW.W.0074.000000T0000Z-221209T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
322 PM MST Thu Dec 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 226, 227, 228, 231, 232, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 231, 232, 
  234, 235, 236 and 237.

* Winds...Northwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
243 
WWUS85 KPUB 082350
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
450 PM MST Thu Dec 8 2022

COZ229-230-233-091600-
/O.EXP.KPUB.FW.W.0074.000000T0000Z-221209T0000Z/
/O.CON.KPUB.FW.W.0075.221209T1900Z-221210T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
450 PM MST Thu Dec 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 229, 230, AND 233...
...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, AND 233...

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start may spread rapidly with gusty 
  winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>228-231-232-234>237-090100-
/O.EXP.KPUB.FW.W.0074.000000T0000Z-221209T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
450 PM MST Thu Dec 8 2022

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 231, 232, 234, 235, 236, AND 237...

Winds are beginning to lighten somewhat across the area, and as
temperatures gradually cool the relative humidity levels have
risen. Therefore, the warning will be allowed to expire.

$$

MOORE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Dec 7, 10:38 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Dec 7, 10:38 AM MST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1038 AM MST Wed Dec 7 2022

.SHORT TERM...(Today and tonight)
Issued at 431 AM MST Wed Dec 7 2022

Key Messages:

1) Light to moderate snow continues across the Continental Divide
today into tonight, with periods of moderate to heavy snow possible
late this afternoon into this evening.

2) Snow now expected to spill into the San Luis Valley, southeast
mountains, and parts of the I-25 corridor this evening. A brief
period of moderate, possibly heavy, bursts of snow are possible.

3) Low chance for a small window of light freezing rain or freezing
drizzle across the far eastern plains late tonight.

Snow has been focused across mainly the southwest mountains for much
of the night, with latest radar imagery still showing this trend.
Light to moderate intensity has been mostly observed, and this has
been supported by area webcams. Webcams across the South Fork area
have shown snow continue in this area, with snow covered roads
becoming the trend. Given this occurring and with light to moderate
snow expected to continue for much of the day, did add the lower
elevations of the eastern San Juan mountains to the Advisory. Snow
across the central mountains has not been as widespread or intense,
though snow is likely occurring and is expected to also persist
today. So, no additional changes to the Winter Weather Advisory at
this time. Did add some additional wording to the Advisory though,
mainly for the southwest mountains for later this afternoon into the
evening. During this time, stronger and more defined shortwave
energy will pivot overhead as this the main upper trough quickly
approaches. The favorable flow and increased large scale ascent will
support increases in snow coverage and intensity across the
Continental Divide and especially the eastern San Juans. Think
periods of moderate to heavy snow will be possible, worsening
conditions in these areas. Once again no change in winter headlines,
but did want to highlight this time period as a period higher
concern/impacts.

More recent trends have suggested that as this trough and large
scale ascent pivot overhead, the increasing snow will move into the
San Luis Valley this evening. Guidance coming into fair agreement
with this solution, so did increase pops and snow totals in this
location. If trends verify, a small few hour window of moderate to
possibly heavy snow will be possible across the San Luis Valley this
evening. Did not increase totals too high, but would not be
surprised for some locations to see a quick one to two inch snow. If
confidence increases for the heavier intensity snow, then impacts
could be higher. Guidance then suggesting this snow and strong
forcing shifts east, moving into the southeast mountains then parts
of the I-25 corridor. Did increase pops, though confidence does
lower with expected trends and amounts. While similar snows may be
possible, confidence is not overly high at this time. This will
definitely be something to monitor, as the moderate to heavy snow
could easily occur across this corridor.

Lastly, as this trough moves through the region this evening,
expanding WAA wing will help support additional precip development
over the eastern plains. Trends are tricky for this precip
development as during this time, drier air will be trying to work
its way east while forcing diminishes. Guidance suggesting that
precip development looks somewhat better to the east over Kansas,
though the far eastern plains will be right on the fringe of this
development. This is another period to monitor, as lacking deeper
moisture with falling surface temps could support a small window of
light freezing rain or freezing drizzle. Given this development is
very close, did add slight chance pops for freezing rain/drizzle. At
this time, if this were to occur, any ice amounts look to be low.
Once again, will continue to keep a close eye on this possibility.

.LONG TERM...(Thursday through Tuesday)
Issued at 431 AM MST Wed Dec 7 2022

Key Messages:

1) Breezy on Thursday with increasing fire danger across the
   southeast Plains.

2) Another weak wave bringing light snow to central mts and
   heightened fire danger to portions of the plains Friday.

3) A stronger system moving into the Rockies Sunday bringing
   another round of snow to the higher terrain through Monday,
   with mainly windy and cooler weather across the Plains later
   Monday and Tuesday.

Thursday-Thursday night...Moderate westerly flow aloft remains
progged across the region through the day Thursday, as a short wave
trough and associated mid level bora front translates across south
central and southeast Colorado Thursday morning, which continues
into the central High Plains Thursday afternoon. Latest models
continue to indicate strong waa and the potential for light rain/
freezing rain across the far southeast plains late Wednesday night
into early Thursday morning. The best potential, however, remains
further much east in western Kansas, and will not include in the
forecast for Thursday at this time. Otherwise, available moisture
quickly shallows out behind the passing wave, with dew pts progged
to dip into the single digits areawide through the late morning and
afternoon. This, along with gusty westerly winds of 25 to 45 mph,
strongest over and near the higher terrain, will allow for critical
to near critical fire weather conditions to develop late Thursday
morning and into the afternoon across portions of the I-25 Corridor
through the far southeast Plains. There is not enough confidence in
widespread critical fire weather conditions to issue any highlights
at this time, however, fire danger will be increasing through the day.
As for temperatures, despite cooling aloft, the brisk downslope flow
looks to keep temperatures around seasonal levels with highs in the
mid 40s to mid 50s across the plains, and mainly in the 20s and 30s
across the higher terrain.

Short wave ridging across the region Thursday night gives way to
increasing westerly flow through the day Friday, as another minor
short wave is progged to translate across the Rockies. This will
bring chances of generally light orographic snow to the northern
central mountains through the day, along with breezy westerly
winds over and near the higher terrain. The downslope flow also
induces lee troughing across the plains, with breezy southerly
winds expected Friday afternoon. Again, with dry air in place
across the region, critical to near critical fire weather conditions
will be possible across the I-25 Corridor and southeast plains
on Friday, with temperatures expected to be around Thursday's levels.

Moderate westerly flow aloft is progged across the region Saturday,
with increasing west to southwest flow aloft through the day Sunday,
as another storm system digs across the West Coast and into the Great
Basin. Latest models have come into better agreement with this system
slowly lifting out across northwestern Colorado Sunday night and
Monday, with a strong closed low progged across the Northern High
Plains Monday night and Tuesday. This pattern would keep the area
mainly dry, warm and breezy through the weekend, with moderate to
locally heavy snow developing across the ContDvd Sunday night and
Monday. Monday now looks warm and windy across the eastern Colorado,
before a cold front moves across the region later Monday, bringing
much cooler temperatures to the region for Tuesday and Wednesday.
If this weather pattern verifies, there would be the potential for
wind driven snow across northeastern Colorado into northern portions
the southeast plains Monday night and Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1036 AM MST Wed Dec 7 2022

KCOS and KPUB will have VFR ceilings and visibility throughout the
forecast period.  KALS will be mostly VFR except for IFR conditions
due to light snow around 01Z and MVFR due to fog around 03Z.  The
light snow in Alamosa has some uncertainty as the system causing the
snow could move south.  Also, there is a small chance of light snow
showers in the vicinity of KCOS and KPUB in this evening, although
it is not put in the TAF.

Winds will be mostly light at all three TAF stations, except gusts
out of the southwest around 20Z this afternoon at KALS, and gusts
out of the northwest around 14Z tomorrow morning at KCOS and KPUB.
-Riser

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MST Thursday for COZ058-060-
066>068.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...RISER
Hazardous weather outlook, Dec 7, 4:53 AM MST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
453 AM MST Wed Dec 7 2022

COZ058>089-093>099-081200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
453 AM MST Wed Dec 7 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Light to moderate snow will continue across the Continental Divide
today into tonight, with periods of moderate to heavy snow possible
late this afternoon into this evening. Snow covered roads with
reductions in visibility can be expected, especially over the Wolf
Creek, Fremont, and Monarch passes.

Snow is then expected to spill into the San Luis Valley, southeast
mountains, and parts of the I-25 corridor this evening. During this
time, a brief period of moderate, possibly heavy, bursts of snow are
possible. While amounts may be light, potentially higher snowfall
rates could support hazardous driving conditions. Lastly, there is a
low chance for a small window of light freezing rain or freezing
drizzle across the far eastern plains late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Breezy westerly winds of 25 to 45 mph, strongest over and near
the higher terrain, and associated dry air moving into the region
will allow for near critical fire weather conditions to develop
across portions of the I-25 Corridor through the far southeast
Plains late Thursday morning and into Thursday afternoon. Near
critical fire weather conditions will again be possible across
portions of the southeast Plains on Friday.

Another round of moderate to locally heavy snowfall will be
possible across the higher terrain along the Continental Divide
Sunday night and Monday. Snow chances spread east across the high
mountain valleys through the eastern mountains through the day
Monday, with breezy to windy conditions once again bringing the
potential for critical fire weather conditions to the southeast
Plains on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ/23

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.